# SDR CA000802015

- Difficulty date: July 15, 2000
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,631 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Strap
- Part number: 762357
- Condition: Worn
- Location: Elt Support
- Part time: 12,649 hours
- Component: Elt, Narco, 5480054
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)   AT ANNUAL INSPECTION REMOVAL OF ELT FOR CERTIFICATION.  REMOVED DORSAL FIN ACCESS TO ELT PANEL & FOUND ELT NOT SECURED PROPERLY IN ITS MANUFACTURERS SUPPORT BASE LATCH ON STRAP  HAD COME UNDONE, WHAT APPEARS FROM VIBRATION. IT IS PLAUSIBLE TO THINK THAT IF THE AIRCRAFT IMPACTED FWD & WITH NAGATIVE UPWARDS FORCES, ELT MIGHT NOT COME ON. A PORTION OF THE SPRING IN THE LATCH WAS WORN, THUS RELEASING WHEN TAPPED OR SLIGHTLY SHAKEN.
